Periodic solutions for nonlinear elliptic equations. Application to charged particle beam focusing systems
ESAIM: Modélisation mathématique et analyse numérique, Volume 40 (2006) no. 6, pp. 1023-1052.

We study the existence of spatial periodic solutions for nonlinear elliptic equations -Δu+g(x,u(x))=0,x N where g is a continuous function, nondecreasing w.r.t. u. We give necessary and sufficient conditions for the existence of periodic solutions. Some cases with nonincreasing functions g are investigated as well. As an application we analyze the mathematical model of electron beam focusing system and we prove the existence of positive periodic solutions for the envelope equation. We present also numerical simulations.

DOI: 10.1051/m2an:2006039
Classification: 35A05, 35B35
Keywords: nonlinear elliptic equations, periodic solutions, existence and uniqueness, electron beam focusing system
@article{M2AN_2006__40_6_1023_0,
     author = {Bostan, Mihai and Sonnendr\"ucker, Eric},
     title = {Periodic solutions for nonlinear elliptic equations. {Application} to charged particle beam focusing systems},
     journal = {ESAIM: Mod\'elisation math\'ematique et analyse num\'erique},
     pages = {1023--1052},
     publisher = {EDP-Sciences},
     volume = {40},
     number = {6},
     year = {2006},
     doi = {10.1051/m2an:2006039},
     mrnumber = {2297103},
     zbl = {1133.78307},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/m2an:2006039/}
}
TY  - JOUR
AU  - Bostan, Mihai
AU  - Sonnendrücker, Eric
TI  - Periodic solutions for nonlinear elliptic equations. Application to charged particle beam focusing systems
JO  - ESAIM: Modélisation mathématique et analyse numérique
PY  - 2006
SP  - 1023
EP  - 1052
VL  - 40
IS  - 6
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/m2an:2006039/
DO  - 10.1051/m2an:2006039
LA  - en
ID  - M2AN_2006__40_6_1023_0
ER  - 
%0 Journal Article
%A Bostan, Mihai
%A Sonnendrücker, Eric
%T Periodic solutions for nonlinear elliptic equations. Application to charged particle beam focusing systems
%J ESAIM: Modélisation mathématique et analyse numérique
%D 2006
%P 1023-1052
%V 40
%N 6
%I EDP-Sciences
%U http://archive.numdam.org/articles/10.1051/m2an:2006039/
%R 10.1051/m2an:2006039
%G en
%F M2AN_2006__40_6_1023_0
Bostan, Mihai; Sonnendrücker, Eric. Periodic solutions for nonlinear elliptic equations. Application to charged particle beam focusing systems. ESAIM: Modélisation mathématique et analyse numérique, Volume 40 (2006) no. 6, pp. 1023-1052. doi : 10.1051/m2an:2006039. http://archive.numdam.org/articles/10.1051/m2an:2006039/

[1] M. Bostan, Solutions périodiques des équations d'évolution. C. R. Acad. Sci., Ser. I, Math. 332 (2001) 401-404. | Zbl

[2] M. Bostan, Periodic solutions for evolution equations. Electron. J. Diff. Eqns., Monograph 3 (2002) 41. | MR | Zbl

[3] H. Brezis, Problèmes unilatéraux. J. Math. Pures Appl. 51 (1972) 1-64. | Zbl

[4] R.C. Davidson and H. Qin, Physics of charged particle beams in high energy accelerators. Imperial College Press, World Scientific Singapore (2001).

[5] P. Degond and P.-A. Raviart, On the paraxial approximation of the stationary Vlasov-Maxwell system, Math. Models Meth. Appl. Sci. 3 (1993) 513-562. | Zbl

[6] F. Filbet and E. Sonnendrücker, Modeling and numerical simulation of space charge dominated beams in the paraxial approximation. Research report INRIA, No. 5547 (2004). | Zbl

[7] I.M. Kapchinsky and V.V. Vladimirsky, Proceedings of the 9th international conference on high energy accelerators, CERN Geneva (1959) 274.

[8] D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications. Academic Press, New York, London (1980). | MR | Zbl

[9] G. Laval, S. Mas-Gallic and P.-A. Raviart, Paraxial approximation of ultra-relativistic intense beams. Numer. Math. 1 (1994) 33-60. | Zbl

[10] J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non-linéaires. Dunod Gauthier-Villars (1969). | MR | Zbl

[11] Z. Meiyue, C. Taiyoung, L. Wenbin and J. Yong, Existence of positive periodic solution for the electron beam focusing system. Math. Meth. Appl. Sci. 28 (2005) 779-788. | Zbl

[12] A. Nouri, Paraxial approximation of the Vlasov-Maxwell system: laminar beams. Math. Models Meth. Appl. Sci. 4 (1994) 203-221. | Zbl

[13] P.-A. Raviart, Paraxial approximation of the stationary Vlasov-Maxwell equations, Nonlinear partial differential equations and their applications. Collège de France Seminar, vol. XIII Paris (1991-1993), Pitman Res. Notes Math. Ser., Longman Sci. Tech., Harlow 302 (1994) 158-171. | Zbl

[14] M. Reiser, Theory and design of charged-particle beams. Wiley, New York (1994).

Cited by Sources: